Alert archive / Texas / Tornado Warnings in 2019
Tornado Warning 2, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Mar 13, 2019, 4:00 AM CDT for San Saba County, Texas. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2019, 4:00 AM CDT (09:00 UTC)
- Expired
- Mar 13, 2019, 4:30 AM CDT
- In force
- 30 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County San Saba County, TX
The radar
The Ft Hood radar (KGRK), 126 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 12, 10:01 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.0 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 22 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 558 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 402 m²/s²
- 0-3 km storm-relative helicity
- 368 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
006
WFUS54 KSJT 130900
TORSJT
TXC411-130930-
/O.NEW.KSJT.TO.W.0002.190313T0900Z-190313T0930Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service San Angelo TX
400 AM CDT WED MAR 13 2019
The National Weather Service in San Angelo has issued a
* Tornado Warning for...
Southeastern San Saba County in west central Texas...
* Until 430 AM CDT.
* At 359 AM CDT, a severe thunderstorm capable of producing a tornado
was located 7 miles northwest of Cherokee, or 13 miles southwest of
San Saba, moving northeast at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
San Saba around 405 AM CDT.
Other locations impacted by this tornadic thunderstorm include Us-
190 Near The San Saba-Lampasas County Line and Harkeyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3092 9873 3092 9897 3094 9900 3134 9871
3134 9868 3122 9856 3120 9857 3119 9854
3117 9854 3116 9851 3112 9855 3109 9853
3112 9849 3111 9846 3109 9847 3108 9846
TIME...MOT...LOC 0859Z 218DEG 88KT 3103 9882
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$2 follow-up statements
961
WWUS54 KSJT 130911
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
411 AM CDT WED MAR 13 2019
TXC411-130930-
/O.CON.KSJT.TO.W.0002.000000T0000Z-190313T0930Z/
San Saba TX-
411 AM CDT WED MAR 13 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR
SOUTHEASTERN SAN SABA COUNTY...
At 410 AM CDT, a severe thunderstorm capable of producing a tornado
was located near San Saba, moving northeast at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern San Saba County, including the following locations...
Us-190 Near The San Saba-Lampasas County Line and Harkeyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3092 9873 3092 9897 3094 9900 3134 9871
3134 9868 3122 9856 3120 9857 3119 9854
3117 9854 3116 9851 3112 9855 3109 9853
3112 9849 3111 9846 3109 9847 3108 9846
TIME...MOT...LOC 0910Z 217DEG 75KT 3112 9873
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$631
WWUS54 KSJT 130918
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
418 AM CDT WED MAR 13 2019
TXC411-130930-
/O.CON.KSJT.TO.W.0002.000000T0000Z-190313T0930Z/
San Saba TX-
418 AM CDT WED MAR 13 2019
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 430 AM CDT FOR
SOUTHEASTERN SAN SABA COUNTY...
At 418 AM CDT, a severe thunderstorm capable of producing a tornado
was located near San Saba, moving northeast at 65 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
southeastern San Saba County, including the following locations...
Us-190 Near The San Saba-Lampasas County Line and Harkeyville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3092 9873 3092 9897 3094 9900 3134 9871
3134 9868 3122 9856 3120 9857 3119 9854
3117 9854 3116 9851 3112 9855 3109 9853
3112 9849 3111 9846 3109 9847 3108 9846
TIME...MOT...LOC 0918Z 219DEG 56KT 3122 9863
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Mar 13, 3:45 AM CDT, 15 minutes earlier.
Area forecast discussion, Mar 13, 3:45 AM CDT, 15 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 345 AM CDT Wed Mar 13 2019 .SHORT TERM... A line of strong to severe thunderstorms continues to track across eastern portions of West Central Texas this morning. Expect most of this activity to be east of the area shortly after sunrise. The main story today will become the strong gusty winds expected across the region. A high Wind Warning continues for the northwestern two thirds of the area, as southwest winds increase to 35 to 40 mph, with gusts between 50 and 60 mph possible. The strongest winds look to be across the northwest Big Country and Concho Valley, where the tightest surface pressure gradient will exist. Winds farther south and east from Abilene, to San Angelo, to Crockett County very well may remain just below High Wind Criteria, but winds will be close enough that continuing the warning for these locations seems like the best option. Went ahead and issued a Wind Advisory for areas just south and east of the current warning, which will expire at 7 PM. Highs today will be near seasonal normals, in the upper 60s to mid 70s. Winds will begin to subside this evening, with the high wind warning set to expire at 10 PM. Overnight lows will be in the mid 40s. .LONG TERM... (Thursday through Tuesday) The next cold front will move across the area on Thursday, resulting in below normal temperatures Thursday through the first part of next week. Highs will generally be in the 50s to lower 60s, with overnight lows generally in the 30s. No rain is forecast through the first part of next week. && .PRELIMINARY POINT TEMPS/POPS... Abilene 72 46 60 34 / 10 0 0 0 San Angelo 71 45 62 33 / 0 0 0 0 Junction 75 45 67 35 / 10 0 0 0 Brownwood 71 45 62 34 / 20 0 0 0 Sweetwater 69 45 59 32 / 0 0 0 0 Ozona 72 44 63 35 / 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... High Wind Warning from 10 AM this morning to 10 PM CDT this evening for Callahan-Coke-Coleman-Concho-Crockett-Fisher-Haskell- Irion-Jones-Nolan-Runnels-Schleicher-Shackelford-Sterling-Taylor- Throckmorton-Tom Green. && Daniels
Hazardous weather outlook, Mar 12, 2:53 PM CDT, 13 hours 7 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 253 PM CDT Tue Mar 12 2019 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-132000- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 253 PM CDT Tue Mar 12 2019 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight A squall line will develop late this evening and move across West Central Texas during the overnight hours. Some storms will be severe. The main threats will be damaging winds, large hail, and isolated tornadoes. Heavy rainfall toward morning may produce flash flooding across the northeast part of the area. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Strong winds and patchy blowing dust will develop Wednesday afternoon along and west of an Sonora to Cross Plains line. A High Wind Warning is in effect from 10 AM to 10 PM Wednesday for southwest winds of 35 to 40 mph, with possible gusts to 60 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening and tonight.
In the hours before
Special weather statement, Mar 13, 1:55 AM CDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service San Angelo TX
155 AM CDT WED MAR 13 2019
TXZ077-078-168-169-130730-
Menard TX-Schleicher TX-Kimble TX-Sutton TX-
155 AM CDT WED MAR 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR SCHLEICHER...NORTHWESTERN
KIMBLE...WESTERN MENARD AND SUTTON COUNTIES UNTIL 230 AM CDT...
At 153 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 14 miles northwest of Fort Mckavett to 15 miles
southeast of Eldorado to 15 miles north of Flour Mills. Movement was
east at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Strong thunderstorms will be near...
Fort Mckavett around 210 AM CDT.
Other locations impacted by these storms include The Intersection Of
Ranch Road 1828 And Ranch Road 915, The Intersection Of Us-
190 And Ranch Road 1828, Us-277 Near The Sutton-
Schleicher County Line, Adams, The Intersection Of Ranch Road 2596
And Ranch Road 864, Camp Sol Mayer, The Intersection Of Us-
277 And Ranch Road 189, The Intersection Of I-
10 And Ranch Road 1989, I-10 Near The Sutton-Kimble County Line and
The Intersection Of Us-190 And Ranch Road 2084.
This includes Interstate 10 between Mile Markers 382 and 435.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 500 AM CDT for west central
Texas.
LAT...LON 3108 10090 3108 10079 3109 10078 3109 10000
3029 10011 3029 10096
TIME...MOT...LOC 0653Z 341DEG 44KT 3100 10025 3071 10040 3024 10059
POSpecial weather statement, Mar 13, 2:06 AM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service San Angelo TX
206 AM CDT WED MAR 13 2019
TXZ066-072-073-139-140-154-130730-
Runnels TX-Tom Green TX-Coleman TX-McCulloch TX-Brown TX-Concho TX-
206 AM CDT WED MAR 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BROWN...COLEMAN...
NORTHWESTERN MCCULLOCH...SOUTHEASTERN TOM GREEN...RUNNELS AND CONCHO
COUNTIES UNTIL 230 AM CDT...
At 204 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles west of Burkett to near Leaday to 11
miles southwest of Eden. Movement was east at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Strong thunderstorms will be near...
Voss and Burkett around 210 AM CDT.
Gouldbusk, Cross Cut and Rockwood around 215 AM CDT.
Santa Anna, Melvin and Trickham around 225 AM CDT.
Bangs, Salt Gap, Pear Valley and Doole around 230 AM CDT.
Other locations impacted by these storms include The Intersection Of
Ranch Road 1929 And Ranch Road 2134, The Intersection Of Us-
87 And Ranch Road 2134, Fife, Echo, Live Oak, Mozelle, Us-
283 Near The Mcculloch-
Coleman County Line, Lake Coleman, The Intersection Of Ranch Road 380
And Ranch Road 381 and Vick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A Tornado Watch remains in effect until 500 AM CDT for west central
Texas.
LAT...LON 3206 9893 3176 9903 3109 9948 3110 10059
3159 10023 3206 9999
TIME...MOT...LOC 0704Z 248DEG 58KT 3204 9937 3152 9964 3114 10001
POSpecial weather statement, Mar 13, 2:07 AM CDT, 1 hour 53 minutes before
Special Weather Statement National Weather Service San Angelo TX 207 AM CDT WED MAR 13 2019 TXZ114-128-130730- Shackelford TX-Callahan TX- 207 AM CDT WED MAR 13 2019 ...SIGNIFICANT WEATHER ADVISORY FOR CALLAHAN AND EASTERN SHACKELFORD COUNTIES UNTIL 230 AM CDT... At 206 AM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Fort Griffin to near Oplin. Movement was east at 40 mph. Wind gusts of 50 to 55 mph will be possible with these storms. Strong thunderstorms will be near... Oplin around 210 AM CDT. Other locations impacted by these storms include Mccarty Lake, Us- 283 Near The Callahan-Shackelford County Line, Admiral, I- 20 Near The Callahan-Eastland County Line and Us- 283 Near The Coleman-Callahan County Line. This includes Interstate 20 between Mile Markers 300 and 323. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with these storms, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Tornado Watch remains in effect until 500 AM CDT for west central Texas. LAT...LON 3208 9912 3208 9963 3296 9931 3296 9910 TIME...MOT...LOC 0706Z 305DEG 37KT 3293 9916 3208 9953
Local storm report, Mar 13, 2:37 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
237 AM CDT WED MAR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM TSTM WND GST 1 SW THROCKMORTON 33.17N 99.19W
03/13/2019 M60 MPH THROCKMORTON TX MESONET
&&Special weather statement, Mar 13, 2:38 AM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service San Angelo TX
238 AM CDT WED MAR 13 2019
TXZ073-077-078-139-140-154-155-168>170-130830-
Mason TX-Menard TX-Schleicher TX-Kimble TX-Coleman TX-McCulloch TX-
Brown TX-Concho TX-San Saba TX-Sutton TX-
238 AM CDT WED MAR 13 2019
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SCHLEICHER...KIMBLE...
BROWN...COLEMAN...MCCULLOCH...MENARD...MASON...CONCHO...WESTERN SAN
SABA AND EASTERN SUTTON COUNTIES UNTIL 330 AM CDT...
At 238 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cross Cut to Melvin to 11 miles southwest
of Roosevelt. Movement was southeast at 40 mph.
Wind gusts of 50 to 55 mph will be possible with these storms.
Strong thunderstorms will be near...
Byrds around 245 AM CDT.
May and Lake Brownwood State Park around 250 AM CDT.
Brady Lake and Telegraph around 300 AM CDT.
Blanket around 310 AM CDT.
Camp San Saba around 315 AM CDT.
Voca, Katemcy and Camp Air around 320 AM CDT.
Fredonia around 330 AM CDT.
Other locations impacted by these storms include Fife, Locker, The
Intersection Of Us-
190 And Ranch Road 1311, Mozelle, Camp Sol Mayer, Us-
83 Near The Menard-Concho County Line, Us-377 Near The Kimble-
Menard County Line, The Intersection Of Highway 29 And Ranch Road
1222, Us-190 Near The Menard-Mcculloch County Line and Cleo.
This includes Interstate 10 between Mile Markers 413 and 476.
A Tornado Watch remains in effect until 500 AM CDT for west central
Texas.
LAT...LON 3029 10057 3145 9996 3158 9979 3158 9973
3164 9972 3208 9914 3200 9887 3170 9867
3169 9875 3161 9878 3147 9900 3141 9878
3137 9876 3143 9874 3140 9869 3139 9869
3090 9903 3050 9923 3050 9930 3030 9932
TIME...MOT...LOC 0738Z 301DEG 34KT 3200 9905 3120 9961 3036 10018Local storm report, Mar 13, 2:53 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
253 AM CDT WED MAR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 AM TSTM WND GST 2 NNE WEINERT 33.35N 99.66W
03/13/2019 M58 MPH HASKELL TX MESONET
&&The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 12:03 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 27 min |
| Mar 13, 12:15 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 45 min |
| Mar 13, 12:31 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Nolan, Sterling, Tom Green | 44 min |
| Mar 13, 12:55 AM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 50 min |
| Mar 13, 12:56 AM CDT | Severe Thunderstorm Warning | SJT | Crockett, Irion, Schleicher, Sutton | 49 min |
| Mar 13, 1:11 AM CDT | Severe Thunderstorm Warning | SJT | Haskell, Throckmorton | 49 min |
| Mar 13, 1:16 AM CDT | Severe Thunderstorm Warning | SJT | Coke, Concho, Irion, Nolan, Runnels, Sterling and 1 more | 44 min |
| Mar 13, 1:19 AM CDT | Areal Flood Advisory | SJT | Nolan | 56 min |
| Mar 13, 1:32 AM CDT | Areal Flood Advisory | SJT | Tom Green | 58 min |
| Mar 13, 1:34 AM CDT | Severe Thunderstorm Warning | SJT | Callahan, Jones, Shackelford, Taylor | 41 min |
| Mar 13, 1:50 AM CDT | Special Weather Statement | SJT | Throckmorton | 40 min |
| Mar 13, 1:55 AM CDT | Special Weather Statement | SJT | Schleicher, Sutton | 35 min |
| Mar 13, 2:06 AM CDT | Special Weather Statement | SJT | Coleman, Concho, Runnels | 24 min |
| Mar 13, 2:07 AM CDT | Special Weather Statement | SJT | Callahan, Shackelford | 23 min |
| Mar 13, 2:38 AM CDT | Special Weather Statement | SJT | Brown, Coleman, Concho, Kimble, McCulloch, Mason and 1 more | 52 min |
| Mar 13, 3:16 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, McCulloch, Mason, Menard, San Saba | 44 min |
| Mar 13, 3:32 AM CDT | Severe Thunderstorm Warning | SJT | Brown, McCulloch, San Saba | 43 min |
| Mar 13, 3:40 AM CDT | Tornado Warning | SJT | McCulloch, Mason, San Saba | 35 min |
| Mar 13, 3:43 AM CDT | Wind Advisory | SJT | Brown, Callahan, Coleman, Concho, Crockett, Irion and 6 more | 15 hr |
| Mar 13, 3:48 AM CDT | Severe Thunderstorm Warning | SJT | San Saba | 42 min |
| Mar 13, 4:25 AM CDT | Special Weather Statement | SJT | San Saba | 50 min |
Nearby
Tornado Warnings in Texas, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.